Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Shreveport, LA

February 9, 201111 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this wind chill advisory at Feb 9, 2011, 3:46 PM CST for 11 counties in Texas; McCurtain County, Oklahoma. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:46 PM CST (21:46 UTC)
Expired
Feb 10, 2011, 9:14 AM CST
In force
17 hr
Issued by
NWS Shreveport, LA

Counties McCurtain County, OK, Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS44 KSHV 092146
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CST WED FEB 9 2011

OKZ077-TXZ096-108-109-111-101100-
/O.NEW.KSHV.WC.Y.0003.110209T2146Z-110210T1600Z/
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-MORRIS-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...DAINGERFIELD
346 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS
  SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS. TEMPERATURES
  WILL ALSO REMAIN IN THE 20S THIS AFTERNOON...BEFORE FALLING INTO
  THE TEENS OVERNIGHT. WHEN COMBINED WITH A NORTHWEST WIND BETWEEN
  10 AND 15 MPH...THIS WILL RESULT IN WIND CHILL VALUES RANGING
  FROM ZERO TO TEN ABOVE ZERO THROUGH THURSDAY MORNING.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF UP TO A
  HALF INCH WILL BE POSSIBLE BEFORE DIMINISHING THIS EVENING. 

* IMPACTS: THE SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR
  CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. IN
  ADDITION...THE VERY COLD TEMPERATURES AND NORTHWEST WINDS WILL
  CREATE DANGEROUS WIND CHILLS THIS EVENING THROUGH THURSDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ110-124-125-136-137-149-150-101100-
/O.NEW.KSHV.WC.Y.0003.110209T2146Z-110210T1600Z/
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
CAMP-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...PITTSBURG...QUITMAN...GILMER...TYLER...
LONGVIEW...RUSK...HENDERSON
346 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF LIGHT FREEZING RAIN...SLEET...AND SNOW WILL
  CONTINUE THIS AFTERNOON ACROSS INTERSTATE 20 CORRIDOR OF
  NORTHEAST TEXAS.

* SNOW ACCUMULATIONS: MINOR ICE ACCUMULATIONS WILL BE POSSIBLE
  LATE THIS AFTERNOON. SNOWFALL ACCUMULATIONS OF UP TO A HALF INCH
  WILL BE POSSIBLE AS WELL. TEMPERATURES WILL ALSO REMAIN IN THE
  20S THIS AFTERNOON...BEFORE FALLING INTO THE TEENS OVERNIGHT.
  WHEN COMBINED WITH A NORTHWEST WIND BETWEEN 10 AND 15 MPH...THIS
  WILL RESULT IN WIND CHILL VALUES RANGING FROM ZERO TO TEN ABOVE
  ZERO THROUGH THURSDAY MORNING.

* IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN
  HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS
  AND LOW VISIBILITIES. IN  ADDITION...THE VERY COLD TEMPERATURES
  AND NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS THIS
  EVENING THROUGH THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ARZ050-051-059-TXZ097-112-100000-
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
SEVIER-HOWARD-LITTLE RIVER-BOWIE-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...
TEXARKANA...ATLANTA
346 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS
  SOUTHWEST ARKANSAS.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN A
  HALF INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE
  PRECIPITATION DIMINISHES THIS EVENING. 

* IMPACTS: SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR
  CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TXZ126-138-151>153-165>167-100000-
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...JEFFERSON...MARSHALL...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
346 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF LIGHT FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE
  THIS AFTERNOON ACROSS INTERSTATE 20 CORRIDOR AND LOCATIONS SOUTH
  INTO DEEP EAST TEXAS.

* SNOW ACCUMULATIONS: ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN
  INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE PRECIPITATION
  DIMINISHES. SNOW ACCUMULATIONS LESS THAN 1 INCH WILL BE
  POSSIBLE ALONG THE INTERSTATE 20 CORRIDOR.

* IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN 
  HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS 
  AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ060-061-070>073-100000-
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO
346 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS
  THE SOUTH CENTRAL AND SOUTHWEST ARKANSAS.

* SNOW ACCUMULATIONS: SNOW ACCUMULATIONS OF UP TO 1 INCH WILL BE
  POSSIBLE THIS AFTERNOON.

* IMPACTS: THE SNOW AND SLEET WILL RESULT IN HAZARDOUS TRAVEL AND
  OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

LAZ001>006-010>014-017>022-100000-
/O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA
346 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: AREAS OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE
  THIS AFTERNOON ACROSS NORTH CENTRAL...NORTHWEST AND NORTHEAST
  LOUISIANA.

* SNOW ACCUMULATIONS: ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN
  INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE PRECIPITATION
  DIMINISHES. SOME LOCATIONS NORTH OF INTERSTATE 20 COULD SEE SNOW
  AND SLEET ACCUMULATIONS OF UP TO 1 INCH.

* IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN 
  HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS 
  AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

15
3 follow-up statements
643 
WWUS44 KSHV 100404
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST WED FEB 9 2011

OKZ077-TXZ096-108>111-124-125-136-137-149-150-101100-
/O.CON.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER...
TYLER...LONGVIEW...RUSK...HENDERSON
1004 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT WILL CONTINUE THE WIND
CHILL ADVISORY THAT WILL REMAIN IN EFFECT UNTIL 10 AM CST
THURSDAY. THE ADVISORY WILL AFFECT MC CURTAIN COUNTY IN SOUTHEAST
OKLAHOMA AND FOR PARTS OF EAST AND NORTHEAST TEXAS TO THE WEST OF
AN AVERY...TO LONE STAR...ORE CITY...LONGVIEW...PINEHILL...
MOUNT ENTERPRISE...AND ALTO TEXAS LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

06
025 
WWUS44 KSHV 101015
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 AM CST THU FEB 10 2011

OKZ077-TXZ096-108>111-124-125-136-137-149-150-101600-
/O.CON.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER...
TYLER...LONGVIEW...RUSK...HENDERSON
415 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT WILL CONTINUE A WIND
CHILL ADVISORY THROUGH 10 AM THIS MORNING. THE ADVISORY WILL
AFFECT MC CURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AND PARTS OF
EAST AND NORTHEAST TEXAS TO THE WEST OF AN AVERY...TO LONE
STAR...ORE CITY...LONGVIEW...PINEHILL... MOUNT ENTERPRISE...AND
ALTO TEXAS LINE.

TEMPERATURES IN THE TEENS THIS MORNING CAN BE DANGEROUS TO THOSE
OUTDOORS...ESPECIALLY WHEN COMBINED WITH A NORTHWEST WIND BETWEEN
10 AND 15 MPH. THE RESULT WILL BE WIND CHILL VALUES RANGING FROM
ZERO TO TEN ABOVE ZERO THROUGH THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ELEVEN
159 
WWUS44 KSHV 101514
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU FEB 10 2011


OKZ077-TXZ096-108>111-124-125-136-137-149-150-101615-
/O.CAN.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER...
TYLER...LONGVIEW...RUSK...HENDERSON
914 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND
CHILL ADVISORY. WIND CHILL READINGS HAVE INCREASED INTO THE TEENS
AND LOWER 20S MOST LOCATIONS...AND WILL CONTINUE TO CLIMB
THROUGHOUT THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:29 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 9, 11:29 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CST WED FEB 9 2011

.DISCUSSION...
COMPLEX SFC/SYNOPTIC SCENARIO HAS SET UP THIS MORNING...AS THE
SHORT TERM PROGS /SPECIFICALLY THE GFS/ HAVE WARMED THE COLUMN UP
CONSIDERABLY THAN WHAT HAS BEEN INDICATED IN RECENT DAYS. THE
SHALLOW ARCTIC COLD FRONT HAS PUSHED E TO ALONG A LBR...TO E OF A
GGG...TO JUST W OF A LFK LINE AS OF 17Z...WITH THIS BNDRY WRAPPING
ESE AROUND THE HIGHER TERRAIN OF SE OK/ADJACENT SW AR TO JUST SE
OF TXK/ELD INTO EXTREME NRN LA. IT IS HERE THAT THE FREEZING LINE
LIES...WITH EXTREME NW LA LIKELY TO GET PINCHED FOR THE NEXT FEW
HOURS UNDER THIS SHALLOW AIR MASS...BEFORE IT IS DEEP ENOUGH TO
NUDGE SE ACROSS THE AREA THIS AFTERNOON. THE ATMOSPHERIC COLUMN
HAS WARMED SUFFICIENTLY ENOUGH FOR A FZRA/IP MIX NEAR AND SOME 40
MILES OR SO W OF THE ARCTIC BNDRY ACROSS E TX/EXTREME SE OK/SW
AR...WITH SNOW THE DOMINANT PRECIPITATION TYPE FARTHER N AND W.
VERY IMPRESSIVE SNOWFALL TOTALS OVER EXTREME NE OK/NW AR...WITH
TOTALS OF 1-2 FEET ALREADY. THIS HAS BEEN ASSOCIATED ALONG THE
DEFORMATION ZONE E OF THE OPEN TROUGH NOW SWINGING SE INTO THE
UPPER RED RIVER VALLEY...NE OF THE 850MB LOW LOCATED PER THE 12Z
RAOB ANALYSIS OVER SCNTRL OK. THIS LOW IS LOCATED N OF WHERE THE
SHORT TERM PROGS WERE INDICATING TUESDAY...WHICH WILL RESULT IN A
SLIGHTLY MORE NWD TRACK OF THE HIGHER SNOWFALL TOTALS. THIS IS
ALREADY EVIDENT IN THE MOSAIC RADAR IMAGERY...WITH A STRONG BAND
OF SNOW DROPPING SE INTO THE FSM AREA ATTM.

THIS LOW IS EXPECTED TO OPEN UP THIS AFTERNOON...THUS WEAKENING
ITS ATTENDANT MOISTURE CONVERGENCE/FRONTOGENETICAL
FORCING...WITH GOOD SNOWFALL ACCUMULATIONS STILL EXPECTED ACROSS
EXTREME SE OK/SW AR AND POSSIBLY FAR NRN LA N OF THE I-20
CORRIDOR N OF THE FREEZING LINE. THIS LINE WILL BE KEY IN
DETERMINING TOTAL SNOWFALL ACCUMULATIONS...AS THE COLUMN COOLS
ENOUGH TO SUPPORT MORE OF A SNOW EVENT. HOWEVER...AM THINKING THAT
ENOUGH WARM AIR ALOFT WILL CREATE MORE OF A SLEET/FREEZING RAIN
/ICE/ EVENT FOR EXTREME NRN LA...BEFORE IT CHANGES OVER TO SNOW BY
MID/LATE AFTERNOON AS THE EVENT DIMINISHES FROM W TO E.
THUS...HAVE TAPERED SNOW TOTALS DOWN IN THE GRIDS ALONG THE I-20
CORRIDOR...AND DID INCREASE ICE ACCUMULATIONS AS SOME AREAS MAY
SEE UP TO ONE QUARTER OF AN INCH OF ICE.

HAVE LEFT THE WARNING/ADVISORY AREAS THE SAME GIVEN THE ONGOING/EXPECTED
IMPACTS...WITH DEEP E TX SEEING A CHANGEOVER BY EARLY
AFTERNOON...AND THE SRN SECTIONS OF NCNTRL LA SEEING A CHANGEOVER
LATE IN THE DAY...AS THE COLD ADVECTION IS WEAK ACROSS THESE
AREAS. WILL ADJUST THE WARNING/ADVISORY AREAS ACCORDINGLY WITH THE
AFTERNOON FORECAST ISSUANCE.

ALSO MADE MINOR TWEAK TO MAX TEMPS BASED ON THE CURRENT OBS...WITH
A SHARP FALL EXPECTED WITH THE ARCTIC FRONTAL PASSAGE LATER TODAY.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
ARCTIC FRONT AT MID MORNING EXTENDS FROM NEAR DEQUEEN AR TO TYLER TX
...BUT AHEAD OF THE FRONT IS A PREFRONTAL TROUGH THAT EXTENDS FROM
NEAR EL DORADO AR TO NEAR COLLEGE STATION TX. THE WINDS SHIFT TO THE
NORTHEAST BEHIND THE PREFRONTAL TROUGH...AND THEN SHIFT TO THE
NORTHWEST BEHIND THE ARCTIC FRONT. THE TAFS WILL REFLECT THESE TWO
FRONTS AND ASSOCIATED WIND SHIFTS. ALSO THE CLOUDS RAPIDLY LOWER TO
MVFR AND IFR CIGS BEHIND THE ARCTIC FRONT...AS TEMPERATURES RAPIDLY
DROP TO BELOW FREEZING. OCCASIONAL RAIN OR FREEZING RAIN AND SLEET
WILL OCCUR NORTH AREAS..WITH RAIN TO THE SOUTH OF THE ARCTIC FRONT.
THE PRECIPITATION WILL RAPIDLY CHANGE TO FREEZING RAIN...SLEET OR
SNOW WITH THE ARCTIC FRONTAL PASSAGE. THE ARCTIC FRONT SHOULD REACH
KSHV AROUND 09/19Z AND KMLU BY 09/23Z. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  20  35  19  44 / 100  30  10   0   0
MLU  41  22  35  21  44 / 100  50  10   0   0
DEQ  30  12  29  10  38 / 100  20  10   0   0
TXK  30  14  29  13  40 / 100  30  10   0   0
ELD  32  16  31  15  42 / 100  40  10   0   0
TYR  36  16  32  15  46 / 100  20  10   0   0
GGG  37  18  33  16  45 / 100  20  10   0   0
LFK  40  24  39  19  50 / 100  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-021.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: LAZ017>020-022.

OK...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: OKZ077.

TX...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-150-151.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: TXZ149-152-153-165>167.

&&

15/03
Hazardous weather outlook, Feb 9, 11:59 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CST WED FEB 9 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096-
097-108>112-124>126-136>138-150-151-101200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL-
MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
1159 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WINTER STORM STORM WARNING REMAINS IN EFFECT THIS AFTERNOON
ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS
NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR. AREAS OF SNOW WILL WILL CONTINUE TO FALL
ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS TODAY...AHEAD OF A STRONG UPPER LEVEL
DISTURBANCE THAT WILL SHIFT EAST ACROSS SOUTHERN OKLAHOMA AND
ARKANSAS. SNOWFALL ACCUMULATIONS OF THREE TO FIVE INCHES...WITH
ISOLATED AMOUNTS UP TO EIGHT INCHES...WILL BE POSSIBLE ACROSS THIS
REGION THIS AFTERNOON AND EARLY EVENING...BEFORE THE SNOW
DIMINISHES.

FARTHER SOUTH ACROSS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS
AND NORTHERN LOUISIANA...RAIN AND SLEET WILL BECOME MIXED WITH
FREEZING RAIN...SLEET...AND SNOW THIS AFTERNOON...AS TEMPERATURES
BEGIN TO FALL TO NEAR FREEZING. SNOWFALL ACCUMULATIONS OF 1 TO 3
INCHES WILL BE POSSIBLE ACROSS EXTREME NORTHERN LOUISIANA NORTH OF
A SHREVEPORT...TO MINDEN...TO RUSTON AND MONROE LINE...ALTHOUGH
ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH WILL BE POSSIBLE
ACROSS THIS REGION AS WELL...RESULTING IN TREACHEROUS TRAVEL
CONDITIONS ON SOME OF THE AREA ROADWAYS...BRIDGES AND OVERPASSES.
ACROSS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS...SNOWFALL
ACCUMULATIONS LESS THAN 1 INCH WILL BE POSSIBLE...WITH ICE
ACCUMULATIONS UP TO ONE QUARTER OF AN INCH POSSIBLE. THIS
PRECIPITATION WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
AREAS OF MELTED SNOW AND RAIN EXPECTED TO REFREEZE TONIGHT...CREATING
DANGEROUS BLACK ICE CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LINGERING SNOW AND ICE ON ROADS AND BRIDGES WILL MAKE TRAVEL
HAZARDOUS THROUGH FRIDAY MORNING DUE TO MINIMAL MELTING
THURSDAY...AS TEMPERATURES STRUGGLE TO REACH THE FREEZING MARK.
THIS WILL RESULT IN BLACK ICE FORMATION OVERNIGHT THURSDAY.
TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING AREAWIDE FRIDAY
AND SATURDAY...THUS MELTING THE SNOWPACK FOR THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND HAM RADIO
OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING FOR REPORTS
OF ICE AND SNOWFALL.

LAZ017>020-022-TXZ149-152-153-165>167-101200-
SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1159 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON FOR DEEP
EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL
LOUISIANA...MAINLY SOUTH OF A JACKSONVILLE AND CENTER TEXAS...TO
CONVERSE...NATCHITOCHES...AND OLLA LOUISIANA LINE. AREAS OF
RAIN...POSSIBLY MIXED WITH SLEET...WILL CONTINUE TO OVERSPREAD THE
REGION THIS AFTERNOON...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT
WILL SHIFT EAST ACROSS SOUTHERN OKLAHOMA AND ARKANSAS.
TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE THIS
AFTERNOON ACROSS THE REGION...WHICH WILL ALLOW FOR ANY MIXED
FROZEN PRECIPITATION TO POSSIBLY COLLECT ON ELEVATED SURFACES SUCH
AS BRIDGES AND OVERPASSES. THIS PRECIPITATION WILL DIMINISH FROM
WEST TO EAST THIS EVENING...WITH ANY STANDING WATER REFREEZING
TONIGHT AS TEMPERATURES FALL WELL BELOW FREEZING. THIS WILL RESULT
IN TREACHEROUS TRAVEL CONDITIONS THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANY ACCUMULATING ICE ON AREA ROADS OR BRIDGES THURSDAY MORNING
WILL MELT BY AFTERNOON...THUS IMPROVING TRAVEL CONDITIONS FOR THE
AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND HAM RADIO
OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING FOR REPORTS
OF ICE AND SNOWFALL.

15

In the hours before

Local storm report, Feb 9, 1:44 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             10 NNE DIERKS           34.25N 93.95W
02/09/2011  M4.0 INCH        HOWARD             AR   PUBLIC

            4 INCHES OF SNOW REPORTED BY PUBLIC IN THE TOWN OF
            ATHENS.

&&

DUPLANTIS
Local storm report, Feb 9, 2:01 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     SNOW             BLEVINS                 33.87N 93.58W
02/09/2011  M4.0 INCH        HEMPSTEAD          AR   PUBLIC

            4 INCHES OF SNOW REPORTED BY THE PUBLIC.

&&

DUPLANTIS
Local storm report, Feb 9, 2:30 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FREEZING RAIN    TYLER                   32.33N 95.30W
02/09/2011  M0.10 INCH       SMITH              TX   BROADCAST MEDIA

            0.10 OF AN INCH OF FREEZING RAIN REPORTED BY TYLER MEDIA.

&&

DUPLANTIS
Local storm report, Feb 9, 2:32 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FREEZING RAIN    LONGVIEW                32.52N 94.76W
02/09/2011  M0.10 INCH       GREGG              TX   BROADCAST MEDIA

            0.10 OF AN INCH OF FREEZING RAIN REPORTED BY LONGVIEW
            MEDIA.

&&

DUPLANTIS
Local storm report, Feb 9, 2:59 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     SNOW             PRESCOTT                33.80N 93.39W
02/09/2011  E4.0 INCH        NEVADA             AR   LAW ENFORCEMENT

            3 TO 4 INCHES ACROSS THE COUNTY. SEVERAL ACCIDENTS
            REPORTED IN THE COUNTY. ROADS ARE ICY.

&&

DUPLANTIS
Local storm report, Feb 9, 3:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     SLEET            FARMERVILLE             32.77N 92.40W
02/09/2011  E0.50 INCH       UNION              LA   EMERGENCY MNGR

            0.25 TO 0.50 INCHES OF SLEET IN UNION PARISH. SNOWING NOW
            ON TOP OF THE SLEET. NUMEROUS ACCIDENTS REPORTED.

&&

MDUPLANT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:56 PM CSTHard Freeze WarningSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 9 more17 hr

Nearby

Wind Chill Advisories in Texas, 2011Wind Chill Advisories in Oklahoma, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.